Heavy Snow, Upper Snake Highlands
- When
- May 5, 12:00 PM MST to May 6, 12:00 PM MST
- Where
- Upper Snake Highlands forecast zone
- Reported by
- GOVT OFFICIAL
8 inches of snow fell in Island Park with SNOTEL sties above 6500 feet measuring 6 to 7 inches. Victor received 5 inches and St.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
8 inches of snow fell in Island Park with SNOTEL sties above 6500 feet measuring 6 to 7 inches. Victor received 5 inches and St. Anthony received 1 inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 5, 8:00 AM MST, 4 hours earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 900 AM MDT MON MAY 5 2003 LATEST H2O SATIMG CONTINUES TO SHOW WEAK NEGATIVE TILT H5 TROUGH OVER THE REGION WITH A 80KT H3 NW JET OVER SW IDAHO. LATEST 12Z ETA INDICATING LEADING S/WV EMBEDDED IN NEGATIVE TILT TROUGH EXITING EAST THROUGH WYOMING WHILE SECOND WAVE OVER MCCALL AREA SHEARING SE OVER FORECAST AREA TODAY. BEST MOISTURE/INSTABILITY/DYNAMICS EXPECTED OVER ISLAND PARK REGION WHERE CURRENT RADAR LOOP CONFIRMS ONGOING PRECIPITATION. SURFACE ANALYSIS SHOWING TROUGH OVER ERN WYOMING EXTENDING NW TOWARD CHALLIS WITH MODERATE WSW SURFACE GRADIENT OVER FORECAST AREA. LITTLE CHANGE IN UPPER H3 JET TODAY WHILE SURFACE GRADIENT GRADUALLY WEAKENS AS SURFACE TROUGH SHIFTS FURTHER EAST. H7 WINDS WEAKEN SLIGHTLY BY AFTERNOON BUT WITH 9 C/KM LOW LEVEL LAPSE RATES WOULD EXPECT BREEZY TO WINDY CONDITIONS TO CONTINUE THROUGH THE DAY. PREVIOUS 00Z ETA INDICATING A CHANGE TUESDAY AS CORE OF NEGATIVE TILT TROUGH OVER BC DIGS SE INTO CNTRL IDAHO BY TUESDAY AFTERNOON...FURTHER SOUTH THAN PREVIOUS PROGS. WILL AWAIT REMAINDER OF 12Z MODEL RUN BEFORE MAKING ANY ADDITIONAL CHANGES TO OUT PERIODS. UPDATES TO FOLLOW. HUSTON .KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-060000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT MON MAY 05 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357413.